I am hypothyroid and recently on my insistance I had my antibodies checked and the results were positive. DOes this mean I have Hashi's? I am currently taking 75mcg of Levothyroxine. My TPO was 109.5 and my Thyroglobulin antibody 123. My most recent TSH was 3.64 (others were not test at this time) but a few weeks prior my T3 total was 85, T3 Free 2.6 and FT4 1.27 and at that time my TSH was 1.73.
I still feel pretty poor and my hair is still coming out. I only started takign the medicine at the very end of August. I think I need to look into T3 replacement as well, but worried about the "hyper" feeling some have complained about.
Additionally, up until med September I was running 12-18 miles a week. I got Bronchitis and had to take a break. Got a few short runs in and had breathing problems. Mid October I was diagnosed with Asthma (suddenly), now I'm taking Advir too. I am suddenly having reflux and esophageal issues too with dysphagia and pain. Now taking Dexilant 60mg too. Could all this be related to the thyroid medicine? Since it all came on about the same time or just coincidence. Also GP did ANA test which came out postive 1:40 speckled. Does this mean anyting? My GYN did the thyroid testing and treatment. My GP is overseeing the rest. GYN said to f/u with her after the other issues have cleared since it is hard to get a true read on how I am feeling (pretty crappy). I wonder how the lack of exercise is playing into this. I need to get back to running, but feel wiped out all the time. Do I need to do more than the 75 mcg's of Levo and how should I better manage this?
Elevated TPOab and TGab indicate Hashi's. The positive ANA, though it can also be indicative of other things, also indicates autoimmune thyroid disease.
Please post reference ranges along with results for FT3 and FT4. Ranges vary lab to lab and have to come from your own lab report.
Your doctor should be testing FT3 and FT4 every time you have labs and basing your dose on those, rather than TSH alone. TSH is very volatile, varying a lot even intraday, and it's not always indicative of FT3 and FT4 levels.
I doubt your new symptoms are related to the thyroid medicine. It's really much more like that they are occurring because you are hypo (undermedicated). Some people are allergic to the fillers in the tablets. Different companies use different fillers, so it's possible a change in brand could help you.
If, as I suspect, your "other issues" are actually due to undermedication, your gyn's plan for f/u might take a very long time to work.
In order to better manage this, you might have to find a better thyroid doctor...one who tests FT3 and FT4 and is familiar with all the symptoms that can be related to hypo (including asthma, fatigue, intolerance to exercise and reflux).
The first step is to get a complete thyroid panel (FT3, FT4 and TSH) now that you're on meds that reflects your medicated level and go from there.
Thank you for your input. How often should the panels be done? This is my most recent panel drawn on 11/2/11. T3 total 85 (range 80-200), FT4 1.27 (range .93-1.70), T3 Free 2.6 (range 2.2-4.0), TSH 1.73 (range .27- 4.20). On 11/17/11 GP checked TSH 3.64 (range .27-4.2). My GI thought the esophagus issue might be due to allergy but biopsies were negative for esinophilic esophagitis. In the meantime, I've had extensive allergy testing done and dust mites are my only issue. Although this does not test for drugs allergies of which I have issue with sulfa, bactrim, tetracycline, vicodin and had some problems with xopenex and combivent. I'm kind of mess right now.
Unitl your FT4 is midrange and FT3 is upper half of range and as long as meds are being adjusted, blood work should be done every 4-5 weeks. New levels should be evaluated, symptoms reviewed and meds adjustments made until you are symptom-free.
In your 11-2-11 labs, your FT4 is a little below midrange, so it appears a slight increase in meds was in order then. FT3 is very low in range. It's way down in the bottom of the range and should be in the upper half. This very possibly indicates that you don't convert well and need to add a direct source of T3 to your meds.
Whenever any doctor runs thyroid labs, you should insist on FT3 and FT4 as well as TSH. TSH is a screening test a best and should never be used alone to adjust meds.
When are you due for labs and seeing your doctor again?
Thanks for the further input. I was supposed to go back in November, but she wanted me to get over the bronchial issues first. Since then I have had a ton of other testing and appointments with specialists and procedures, so I put this on the back burner thinking it was being taken care of and I'm sort broke from all the co-pays, deductibles and other charges not covered by my crappy insurance. I will set up an appointment today and get back on track. Thanks!
If your bronchial issues are thryodi related, it's quite possible you won't get over them until your thyroid hormones are properly adjusted. Based on your labs, you probably need some T3 added to your meds. Too often thyroid patients are shunted around from specialist to specialist only to find that proper thyroid meds relieve most of the symptoms they saw the various specialists to diagnose. I'm glad you've made another appointment...good luck and let us know how it turns out.
Just to add a bit of info to what goolarra has said, whenever I have gone through periods of being hypo, it seemed that I always came down with something like bronchitis or a sinus infection. Right now my FT3 is 3.9 (range of 2.3 - 4.2) and FT4 is .84 (range of .60 - 1.50) and I feel best ever and have been free of anything like that problem for a long time now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.